:eek: I have MS, and I have problems swallowing pills, any pills, have always been this way. So I have been told to crush my tablets, recently I have been "upgraded" to oxycontin, 40mg, but I only take half of it morning and night. Less than prescribed. My problem is that the research I've done says NOT to crush oxycontin? I mix it in applesauce and eat it, or mix it with chocolate milk. Should I stop doing this and ask for something safer to crush?
Answers (21) Page 2
12 Sep 2010
The whole idea behind the new oxycontin is to NOT be able to crush the pill or cut it !! You could smash it with a hammer and it will not matter !! They added 2 inactive ingred to make this happen and most of all the new op pills DO NOT WORK for the pain like the others <oc> You should ask for oxycodone in its place might be easier to swallow !! Pain really sucks cause finding the right med is a real job !!
9 Oct 2010
I would say that everyone might make sam sence, but the truth of the mater is that u shold never crush any opiet's,morphine extendent realise tablets ,becouse of the risk's that folou.new on the other hand with the new OP some people taking them don't feel them as before something to do with the new formila so thay take 1or 2 more in anb hour n stilll dont feel right take 2or so more and than thay owerdose n die.whot the FDA wonted to stop I think it got worse .Me I was on OC80mg and when I got the OP's that whole mont I feelt sic and had stomack cramps verry bad hart burn and,eaven notest numnes in arms and legs.So I changed to MS 100 I dont like tham thay make me feel diferend tierd and stil in pain .so I'm not shore what THE DR goin to recomand but I think I have to change. Now you do know that thay have liquid opiats ,patches so that you don't have to take chanses brakin pills,hope this healps.
3 Nov 2010
You run into a few problems when crushing up your pills ...
First one is the time release, what will happen is your pill will hit you faster and actually harder, its a 12 hour time release (we who have been prescribed them know it last more like 6-8 hours.) but instead you will feel the medication wear off in a matter of an hour or 2. Your hitting yourself with 12hours worth of medication at once-- so that being said you will run out of meds sooner because you will need more, trust me from experience -- you are opening the door for a magnitude of problems by crushing them up.
Talk to your doctor about fentynal patches (excuse my spelling) .. they are common treatment for MS suffers, they are a stronger medication than the Oxys, and you stick on the patch that you will leave on for 36 hours.It is an opiote as well so you wont have to wein off the pills at all, no withdrawls or pain. I have a friend with MS who switched from oxycontin to fentynal patches and have gained their life back. Just a though if your still having troubles!
Good luck !!
8 May 2011
What I do is wrap it in a small piece of bread then swallow it that way .
Another way is (I know this sounds crazy but it works for me.) when you have it in your mouth as you go to swallow raise an arm in the air.
I would NOT crush it in any way ..these pills are not to be crushed at all!
Hope this helps you!
29 Jun 2011
i was taking 40 mg oxycontin, for a few months i would crush and swallow it, it gave me a high very close to heroin, and i ended up getting addicted to them. .. they are timed release so by crushing them they get to you system very fast, and can be very dangerous becouse a giant dose of oxys isent safe ,, so my advice is do not crush them. , They did come out with new ones that cannot be crushsed and are much safer and cannot be abused
- OxyContin Information for Consumers
- OxyContin Information for Healthcare Professionals (includes dosage details)
- Side Effects of OxyContin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
2 answers • 12 Sep 2010
I have been on narcotics for a few years. I got a new dr when I moved and he thinks I should be on extended release. He RX me for 40 mg oxycontin but ...
3 answers • 14 Oct 2010
Oxycontin Can you safely shave a little off each tablet as a way to stop depending on this medicine?
My cardiologist said do this as way to get my MIL off oxycontin which she has been taking for some time for pain resulting from back surgery. ...
1 answer • 25 May 2011
Can I and how do I crush Olmetec.
1 answer • 26 Feb 2013